Alert archive / Nebraska / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 164, NWS Hastings, NE

May 25, 2012Merrick County, Nance County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at May 25, 2012, 11:10 PM CDT for Merrick County, Nance County, Nebraska. It was in force for 24 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 25, 2012, 11:10 PM CDT (04:10 UTC)
Expired
May 25, 2012, 11:34 PM CDT
In force
24 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.75 in
Wind
50.0 mph

Counties Merrick County, NE, Nance County, NE

The radar

The Grand Island radar (KUEX), 131 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 25, 11:16 PM CDTHAIL 2.75Palmer, NEBASEBALL SIZE HAIL REPORTED IN PALMER BY LAW ENFORCEMENT.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.2 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2012-05-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2012-05-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 328 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1031 m above ground
0-6 km bulk shear
69 kt
0-1 km storm-relative helicity
328 m²/s²
0-3 km storm-relative helicity
876 m²/s²
Significant tornado parameter
0.0
Supercell composite
6.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

789 
WUUS53 KGID 260410
SVRGID
NEC121-125-260500-
/O.NEW.KGID.SV.W.0164.120526T0410Z-120526T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
1110 PM CDT FRI MAY 25 2012

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN MERRICK COUNTY IN CENTRAL NEBRASKA...
  NANCE COUNTY IN CENTRAL NEBRASKA...

* UNTIL MIDNIGHT CDT

* AT 1105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR PALMER...OR 23 MILES NORTH OF GRAND
  ISLAND...AND MOVING NORTH AT 20 MPH.

* LOCATIONS IMPACTED INCLUDE...
  FULLERTON AND BELGRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4152 9781 4152 9780 4108 9804 4120 9829
      4149 9829 4149 9811 4150 9810 4150 9805
      4151 9804 4152 9790 4153 9788
TIME...MOT...LOC 0410Z 191DEG 19KT 4126 9821
WIND...HAIL <50MPH 1.75IN

$$

WESELY
3 follow-up statements
045 
WWUS53 KGID 260424
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1124 PM CDT FRI MAY 25 2012

NEC121-125-260500-
/O.CON.KGID.SV.W.0164.000000T0000Z-120526T0500Z/
MERRICK NE-NANCE NE-
1124 PM CDT FRI MAY 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NANCE AND
CENTRAL MERRICK COUNTIES UNTIL MIDNIGHT CDT...

AT 1119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DESTRUCTIVE HAIL UP TO
BASEBALL SIZE.  THIS STORM WAS LOCATED 7 MILES NORTHEAST OF PALMER...
OR 29 MILES NORTH OF GRAND ISLAND...MOVING NORTH AT 25 MPH.

IN ADDITION...AT 1116 PM CDT...BASEBALL SIZE HAIL WAS REPORTED IN 
THE TOWN OF PALMER. 

LOCATIONS IMPACTED INCLUDE...
  FULLERTON AND BELGRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4152 9781 4152 9780 4119 9798 4127 9824
      4149 9826 4149 9811 4150 9810 4150 9805
      4151 9804 4152 9790 4153 9788
TIME...MOT...LOC 0424Z 200DEG 21KT 4134 9814
WIND...HAIL <50MPH 2.75IN

$$

CHESTER
054 
WWUS53 KGID 260430
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1130 PM CDT FRI MAY 25 2012

NEC121-260440-
/O.CAN.KGID.SV.W.0164.000000T0000Z-120526T0500Z/
MERRICK NE-
1130 PM CDT FRI MAY 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL MERRICK COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

LAT...LON 4152 9781 4152 9780 4131 9791 4131 9811
      4149 9816 4149 9811 4150 9810 4150 9805
      4151 9804 4152 9790 4153 9788
TIME...MOT...LOC 0430Z 200DEG 21KT 4137 9812

$$

NEC125-260500-
/O.CON.KGID.SV.W.0164.000000T0000Z-120526T0500Z/
NANCE NE-
1130 PM CDT FRI MAY 25 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL NANCE
COUNTY UNTIL MIDNIGHT CDT...

AT 1128 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL.  THIS
STORM WAS LOCATED 8 MILES WEST OF FULLERTON...OR 33 MILES NORTH OF
GRAND ISLAND...MOVING NORTH AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  FULLERTON AND BELGRADE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4152 9781 4152 9780 4131 9791 4131 9811
      4149 9816 4149 9811 4150 9810 4150 9805
      4151 9804 4152 9790 4153 9788
TIME...MOT...LOC 0430Z 200DEG 21KT 4137 9812
WIND...HAIL <50MPH 1.00IN

$$

CHESTER
370 
WWUS53 KGID 260434
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1134 PM CDT FRI MAY 25 2012

NEC125-260444-
/O.CAN.KGID.SV.W.0164.000000T0000Z-120526T0500Z/
NANCE NE-
1134 PM CDT FRI MAY 25 2012

...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL NANCE COUNTY IS
CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.

LAT...LON 4152 9781 4152 9780 4131 9791 4131 9811
      4149 9816 4149 9811 4150 9810 4150 9805
      4151 9804 4152 9790 4153 9788
TIME...MOT...LOC 0434Z 200DEG 21KT 4139 9811

$$

CHESTER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at May 25, 11:00 PM CDT, 10 minutes earlier.

Area forecast discussion, May 25, 11:00 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1100 PM CDT FRI MAY 25 2012

.UPDATE...SENT AN UPDATE TO THE FORECAST PACKAGE TO REMOVE THE
TORNADO WATCH ACROSS PORTIONS OF NORTH CENTRAL KANSAS AS WELL AS
TO BRING THE FORECAST IN LINE WITH LATEST SATELLITE AND RADAR
TRENDS FOR THE REMAINDER OF THE OVERNIGHT HOURS...WITH NO OTHER
CHANGES NECESSARY TO FORECAST AT THIS TIME.

&&

.PREV DISCUSSION... /ISSUED 707 PM CDT FRI MAY 25 2012/

UPDATE...UPDATED THE FORECAST TO INCLUDED TORNADO WATCH 298 FOR
PORTIONS OF NORTH CENTRAL KANSAS UNTIL MIDNIGHT CDT.

AVIATION...00Z KGRI TAF...DETERIORATING CONDITIONS EXPECTED AT
KGRI OVER THE NEXT FEW HOURS. EXPECT MID LEVEL CLOUD DECK TO
GRADUALLY LOWER AND FOR PREVAILING MVFR CONDS TO RETURN OVER THE
NEXT COUPLE OF HOURS AS THE WARM FRONT ACROSS NORTH CENTRAL KANSAS
LIFTS FURTHER NORTHWARD. WITH DETERIORATING CONDITIONS...EXPECT
SOME SHRAS AND TSRAS TO DEVELOP ACROSS SOUTH CENTRAL
NEBRASKA...WHICH WILL HAVE THE POTENTIAL TO AFFECT KGRI FROM ABOUT
26/03-26/07. THEREAFTER...WINDS WILL SHIFT AND BECOME MORE
SOUTHEASTERLY...WITH PREVAILING MVFR CIGS AND POSSIBLY SOME MVFR
VSBYS IN AREAS OF BR FM 26/09-26/13Z. WHILE SKIES ARE THEN
EXPECTED TO CLEAR AND BECOME MOSTLY SUNNY DURING THE DAY
SATURDAY...FOCUS WILL SHIFT TO GUSTY SOUTHERLY WINDS EXPECTED TO
PERSIST THROUGH THE REMAINDER OF THE VALID PERIOD.

PREV DISCUSSION... /ISSUED 352 PM CDT FRI MAY 25 2012/

SHORT TERM...TONIGHT AND SATURDAY.

UPPER LEVEL PROFILER AND SATELLITE DATA CONTINUE TO SHOW THE
REGION  UNDER THE INFLUENCE OF SOUTHWESTERLY FLOW IN THE UPPER
LEVELS...SET UP BETWEEN A LOW PRESSURE SYSTEM DIGGING SOUTH ALONG
THE CALIFORNIA COAST AND HIGH PRESSURE CENTERED OVER THE
SOUTHEASTERN CONUS/GULF COAST REGION. LOOKING AT THE SURFACE
PATTERN...LOW PRESSURE SITS OVER THE PANHANDLES OF TX/OK...WHILE
THE MAIN WARM FRONT HAS MADE GRADUAL NORTHWARD PROGRESS THROUGH
THE DAY. IT STARTED OUT THE DAY NEAR THE OK/KS BORDER...BUT
CURRENTLY LIES ROUGHLY FROM SWRN KS...TO JUST SE OF THE CORNER OF
THE CWA...INTO NERN KS. ANOTHER BOUNDARY /TROUGH AXIS/ ACTUALLY
EXTENDS THROUGH THE CWA...WITH THE NERLY WINDS NOTED TO THE NORTH
OF THE BOUNDARY.

ACROSS THE AREA OUT AHEAD OF THE MAIN WARM FRONT...BROAD AREA OF
WARM AIR ADVECTION CONTINUES...BUT HAS RESULTED IN LITTLE ELSE
THAN  A FEW ISOLATED/SCT SHOWERS AND RUMBLES OF THUNDER THROUGH
MID AFTERNOON. THE BETTER INSTABILITY AND MOISTURE ACCOMPANIES THE
WARM FRONT...BUT SO DOES BETTER CAPPING WITH WARMER MID LEVEL
TEMPERATURES. THE MAIN QUESTION FOR THIS EVENING/TONIGHT IS THE
OVERALL COVERAGE OF PRECIPITATION...DRIVEN PRIMARILY BY AN
INCREASING SOUTHERLY LLJ...BUT MODELS DONT EXACTLY HAVE THE BEST
AGREEMENT...AND KEPT CHANCE POPS GOING AT THIS POINT. CONCERNS
REGARDING SVR WEATHER REMAIN IN PLACE WITH BETTER INSTABILITY
MOVING IN...GOOD DEEP LAYER SHEAR PRESENT...AND THE SFC BOUNDARY
ACROSS THE AREA. ONE CHANGE MADE TO THE FORECAST DURING THE 00-12Z
PERIOD TONIGHT WAS TO TREND POPS BACK POST-06Z TO JUST THE
NORTHERN HALF OF THE CWA...ACTIVITY IS EXPECTED TO BE SHIFTING OFF
TO THE NORTH WITH THE SFC WARM FRONT AND THE BETTER CONVERGENCE
AREA OF THE LLJ. ANOTHER WAS TO THE TEMPERATURES...THINKING THAT
OVERNIGHT LOWS WILL BE MILD...AND WONT SEE A SIGNIFICANT DROP OFF
IN HOURLY TEMPS...ESP ONCE THE MORE SOLIDLY SOUTH WINDS BUILD INTO
THE CWA.

BY THE TIME 12Z SATURDAY ROLLS AROUND...EXPECT THAT ACTIVITY WILL
HAVE SHIFTED NORTH OF THE CWA...AND KEPT THE DRY FORECAST IN PLACE
THROUGH THE MORNING HOURS. THE PRIMARY WARM FRONT IS EXPECTED TO
BE JUST NORTH OF THE CWA BOUNDARY...THOUGH EVEN THIS CLOSE TO
THAT PERIOD...THERE REMAIN VARIANCES BETWEEN MODELS WITH THE
TIMING/LOCATION. THROUGH THE AFTERNOON HOURS...THE CWA REMAINS IN
THE WARM SECTOR...WITH THE WARM FRONT CONTINUING TO CREEP
NORTH...WHILE LOW PRESSURE GETS BETTER ORGANIZED NEAR THE
NEB/WY/CO BORDER. MORE UNCERTAINTY ARISES...MAINLY DURING THE
MID/LATE AFTERNOON HOURS...WITH THE POTENTIAL FOR THUNDERSTORM
ACTIVITY. THOUGH THERE IS GOOD AGREEMENT WITH CAPPING/WARM MID
LEVEL TEMPS IN PLACE /12+C AT 700 MB/...LATEST MODEL RUNS CONTINUE
THE TREND OF GOOD MIXING ACROSS ESP WRN PORTIONS OF THE CWA /NAM
SHOWS MIXING UPWARDS OF 600 MB/...WHICH MAY RESULT IN A DRYLINE
BOUNDARY ACROSS THE AREA. LOWERED MID AFTERNOON DEWPOINTS...ENDING
UP WITH LOWER 50S IN THE FAR WEST TO LOWER 60S IN THE EAST. ALONG
WITH THE POTENTIAL DEVELOPMENT OF THIS SFC BOUNDARY...SHOULD SEE
STEEP LOW/MID LEVEL LAPSE RATES. DECIDED NOT TO MAKE MUCH CHANGE
TO THE POPS...JUST ADJUSTED THE TIMING...BELIEVE THE OVERALL
COVERAGE OF ANYTHING THAT COULD DEVELOP WOULD BE PRETTY SCATTERED.
POTENTIAL FOR THUNDERSTORMS TO BE STRONG/SEVERE IS
THERE...INSTABILITY REMAINS IN PLACE EVEN THOUGH DEEP LAYER SHEAR
ISNT GREAT.

ANOTHER CHANGE MADE TO TOMORROWS FORECAST WAS TO BUMP UP HIGHS A
FEW DEGREES HERE AND THERE...IT IS ABOVE GUIDANCE BUT TRENDED A
TOUCH MORE TOWARD THE NAM/EC. TAKING A BIT OF A RISK...IF THE
DEEPER MIXING DOESNT PAN OUT AND/OR DEWPOINTS REMAIN HIGHER THAN
FORECAST...TEMPS WILL HAVE A HARDER TIME INCREASING. SEE CLIMATE
SECTION BELOW FOR RECORD INFORMATION.

WILL ALSO NEED TO KEEP AN EYE ON THE NEED FOR A WIND ADV HEADLINE
FOR TOMORROW AFTERNOON...ESP ACROSS THE SWRN PORTION OF THE CWA.
SUSTAINED SPEEDS OF 20 TO 30 MPH ARE EXPECTED WITH THE INCREASED
MIXING AND TIGHTENING SURFACE PRESSURE GRADIENT...AND GUSTS NEAR
40 MPH NOT OUT OF THE QUESTION. WITH THE DIFFERENCES BETWEEN
GUIDANCE PRESENT...DECIDED TO HOLD OFF ON A HEADLINE AND WILL LET
THE EVENING/MID SHIFT CREWS GET ANOTHER ROUND OF MODELS TO CHECK
OUT.

LONG TERM...SATURDAY NIGHT THROUGH FRIDAY. MAIN FORECAST CONCERNS
WILL BE CHANCES FOR THUNDERSTORMS AND TEMPERATURES.

SATURDAY NIGHT AN UPPER LEVEL WAVE MOVES INTO THE AREA AND THERE
IS  A SLIGHT CHANCE FOR THUNDERSTORMS. THERE WILL BE A STRONG CAP
IN PLACE AND THUNDERSTORMS WILL HAVE A HARD TIME TO GET GOING. IF
THUNDERSTORMS GET GOING THEY SHOULD BE ISOLATED AND DIMINISH AS
THE HEATING OF THE DAY GOES AWAY.

THE MAIN CONCERN FOR THE PERIOD WILL BE SUNDAY AND SUNDAY NIGHT. A
SURFACE COLD FRONT MOVES INTO THE FORECAST AREA SUNDAY MORNING AND
MOVES THROUGH THE AREA THROUGH SUNDAY EVENING. AN UPPER LEVEL WAVE
MOVES INTO THE AREA SUNDAY AFTERNOON AND THIS SHOULD TRIGGER
THUNDERSTORMS NEAR THE FRONT. NEAR AND AHEAD OF THE FRONT THE CAPE
IS 2000 TO 2500 J/KG. EXPECT SOME SEVERE WEATHER WITH THESE STORMS
AS THEY MOVE THROUGH THE AREA. AT THIS TIME IT APPEARS THAT THEY
WILL BE DEVELOPING IN THE AFTERNOON AND CONTINUE TO MOVE THROUGH
THE  AREA THROUGH THE NIGHT. AFTER THE THUNDERSTORMS
DEVELOP...THE FRONT IS FORECAST TO SLOW DOWN DURING THE EVENING.

THE THUNDERSTORMS SHOULD BE MOVED OUT OF THE AREA AND EXPECT DRY
CONDITIONS FOR MONDAY AND MONDAY NIGHT. A SURFACE HIGH PUSHES INTO
THE AREA AND HELPS TO CLEAR THINGS OUT.

ON TUESDAY THE NEXT UPPER LEVEL WAVE STARTS TO AFFECT THE AREA.
THERE MAY BE SOME ISOLATED SHOWERS AND THUNDERSTORMS AROUND THE
AREA. BY TUESDAY NIGHT THE MAIN UPPER WAVE APPROACHES THE FORECAST
AREA AND THE CHANCE FOR THUNDERSTORMS INCREASES. THE UPPER LOW
MOVES  THROUGH THE FORECAST AREA WEDNESDAY AND CONTINUES TO
AFFECT THE AREA THROUGH WEDNESDAY NIGHT BEFORE MOVING OFF TO THE
EAST. WITH CLOUDS AND PRECIPITATION AROUND THE AREA TEMPERATURES
WILL BE ON THE COOLER SIDE.

THURSDAY INTO FRIDAY THE AMPLITUDE OF THE RIDGE IN THE WEST BUILDS
AND NORTHWEST FLOW CONTINUES ACROSS THE AREA. WITH A SURFACE
HIGH EXPECT THERE TO BE AMPLE SUN. THE TEMPERATURES WARM DURING
THE PERIOD AND EXPECT TEMPERATURES TO RETURN TO MORE NORMAL
TEMPERATURES BY FRIDAY.

CLIMATE...WITH HIGH TEMPERATURES FORECAST TO REACH INTO THE 90S
ON SATURDAY...RECORDS MAY BE IN JEOPARDY. THE NUMBERS TO BEAT ARE
AS FOLLOWS...94 DEGREES AT GRAND ISLAND /SET IN 1916/...97
DEGREES AT HASTINGS /SET IN 1912/...AND 98 DEGREES AT KEARNEY /SET
IN 1912/.

&&

.GID WATCHES/WARNINGS/ADVISORIES...

NE...NONE.
KS...NONE.

&&

UPDATE/AVIATION...ROSSI
SHORT TERM...ADO
LONG TERM...JCB
Hazardous weather outlook, May 25, 10:56 PM CDT, 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
1056 PM CDT FRI MAY 25 2012

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
270400-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
1056 PM CDT FRI MAY 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

THUNDERSTORMS WILL REMAIN POSSIBLE ACROSS THE OUTLOOK AREA THROUGH
THE OVERNIGHT HOURS. SOME OF THESE THUNDERSTORMS MAY BECOME
SEVERE...WITH QUARTER SIZED HAIL BEING THE PRIMARY CONCERN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

THERE IS A SLIGHT CHANCE OF STRONG TO SEVERE THUNDERSTORMS LATE
SATURDAY AFTERNOON INTO SATURDAY EVENING. ANY THUNDERSTORMS THAT
DEVELOP ON SATURDAY WILL LIKELY BE RATHER ISOLATED WITH THE
PRIMARY THREATS BEING LARGE HAIL AND DAMAGING WINDS.

THE HIGHEST LIKELIHOOD OF A MORE WIDESPREAD SEVERE WEATHER EVENT
WILL BE ON SUNDAY WITH LARGE HAIL...DAMAGING WINDS...AND A FEW
TORNADOES POSSIBLE.

TUESDAY THROUGH WEDNESDAY NIGHT...THERE IS A CHANCE FOR
THUNDERSTORMS ACROSS THE ENTIRE OUTLOOK AREA...ALTHOUGH IT IS TOO
EARLY TO DETERMINE SEVERE POTENTIAL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ROSSI

In the hours before

Local storm report, May 25, 9:50 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
950 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0948 PM     HAIL             8 SSE STAMFORD          40.02N 99.54W
05/25/2012  E0.25 INCH       HARLAN             NE   TRAINED SPOTTER

&&

REED
Special weather statement, May 25, 9:53 PM CDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
953 PM CDT FRI MAY 25 2012

NEZ074-075-260330-
ADAMS NE-KEARNEY NE-
953 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ADAMS AND KEARNEY
COUNTIES UNTIL 1030 PM CDT...

AT 951 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR HEARTWELL...OR 16 MILES SOUTHEAST OF
KEARNEY...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HEARTWELL...
  KENESAW...
  PROSSER...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4066 9891 4066 9887 4069 9876 4070 9855
      4061 9856 4052 9868 4035 9905 4035 9918
      4053 9918
TIME...MOT...LOC 0253Z 229DEG 29KT 4056 9883

WESELY
Local storm report, May 25, 10:10 PM CDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1010 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1008 PM     HAIL             1 S REPUBLICAN CITY     40.09N 99.22W
05/25/2012  E0.88 INCH       HARLAN             NE   OTHER FEDERAL

&&

WESELY
Special weather statement, May 25, 10:16 PM CDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1016 PM CDT FRI MAY 25 2012

NEZ047-048-062-260345-
HALL NE-HOWARD NE-MERRICK NE-
1016 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN MERRICK...SOUTHEASTERN
HOWARD AND NORTHEASTERN HALL COUNTIES UNTIL 1045 PM CDT...

AT 1014 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR GRAND ISLAND...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  ST. LIBORY...
  CHAPMAN...
  ARCHER...
  CENTRAL CITY...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4112 9790 4109 9796 4109 9798 4101 9809
      4101 9812 4095 9817 4094 9821 4085 9833
      4099 9853 4114 9835 4127 9809
TIME...MOT...LOC 0316Z 230DEG 27KT 4098 9831

WESELY
Special weather statement, May 25, 10:22 PM CDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
1022 PM CDT FRI MAY 25 2012

NEZ061-062-260345-
BUFFALO NE-HALL NE-
1022 PM CDT FRI MAY 25 2012

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALL AND
SOUTHEASTERN BUFFALO COUNTIES UNTIL 1045 PM CDT...

AT 1019 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR SHELTON...OR 19 MILES EAST OF KEARNEY...
MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  WOOD RIVER...
  ALDA...

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 285 AND 312.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 4070 9855 4070 9872 4069 9873 4067 9883
      4073 9891 4097 9863 4081 9836
TIME...MOT...LOC 0322Z 228DEG 27KT 4075 9871

WESELY
Local storm report, May 25, 11:04 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HASTINGS NE
1104 PM CDT FRI MAY 25 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1104 PM     HAIL             2 W PALMER              41.23N 98.26W
05/25/2012  E1.75 INCH       MERRICK            NE   LAW ENFORCEMENT

            GOLF BALL SIZE HAIL FALLING ON ARTHUR ROAD 2 MILES WEST
            OF PALMER.

&&

SALTZMAN

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 25, 9:04 PM CDTSpecial Weather StatementGIDHarlan41 min
May 25, 9:19 PM CDTSevere Thunderstorm WarningGIDFurnas, Harlan26 min
May 25, 9:29 PM CDTSpecial Weather StatementGIDHall31 min
May 25, 9:45 PM CDTSevere Thunderstorm WarningGIDHarlan45 min
May 25, 9:53 PM CDTSpecial Weather StatementGIDKearney37 min
May 25, 10:12 PM CDTSevere Thunderstorm WarningGIDFranklin, Harlan20 min
May 25, 10:16 PM CDTSpecial Weather StatementGIDMerrick29 min
May 25, 10:22 PM CDTSpecial Weather StatementGIDHall23 min
May 25, 10:34 PM CDTSevere Thunderstorm WarningGIDHoward, Merrick, Nance41 min
May 26, 3:43 AM CDTWind AdvisoryGIDBuffalo, Dawson, Franklin, Furnas, Gosper, Harlan and 3 more17 hr
May 26, 5:43 PM CDTSpecial Weather StatementGIDValley17 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.